It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board

  • Pdoc increasing lamictal

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-25-2009, 06:39 AM   #1
    Elf_Ears
    Senior Member
    (female)
     
    Elf_Ears's Avatar
     
    Join Date: Aug 2007
    Location: USA
    Posts: 112
    Elf_Ears HB User
    Pdoc increasing lamictal

    Saw my pdoc the other day. I told him that I was feeling revved up a lot, overtalking, etc, though I am functional. Just not living life to its best. I asked about going back to lithium and, with the $$ I'll save, buying a Blackberry to organize my life better. (The lithium con for me was short-term memory problems which resulted in my missing appts, like his ) He said he'd like to try 2 other options 1st:

    1. Increase lamictal to 200mg
    2. If that doesn't work - add in lithium to lamictal

    I am soooo tired right now I think that ativan is still in me from yesterday afternoon. Can a .5mg ativan effect a person for 24hrs? I thought it just worked for a few hours.
    __________________
    Bipolar II, dx in 2008 in my late 30's
    900mg lithium
    ativan as needed

     
    Sponsors Lightbulb
       
    Old 06-25-2009, 08:37 AM   #2
    dreams in neon
    Senior Veteran
    (female)
     
    dreams in neon's Avatar
     
    Join Date: Oct 2008
    Location: WI
    Posts: 4,171
    dreams in neon HB Userdreams in neon HB User
    Re: Pdoc increasing lamictal

    Quote:
    Originally Posted by Elf_Ears View Post
    Saw my pdoc the other day. I told him that I was feeling revved up a lot, overtalking, etc, though I am functional. Just not living life to its best. I asked about going back to lithium and, with the $$ I'll save, buying a Blackberry to organize my life better. (The lithium con for me was short-term memory problems which resulted in my missing appts, like his ) He said he'd like to try 2 other options 1st:

    1. Increase lamictal to 200mg
    2. If that doesn't work - add in lithium to lamictal

    I am soooo tired right now I think that ativan is still in me from yesterday afternoon. Can a .5mg ativan effect a person for 24hrs? I thought it just worked for a few hours.
    Meds affect each of us differently. I took Ativan when I was IP in 2006 for anxiety, but I don't remember what kind of a reaction I had to it. All I know is that it helped calm me down based on what was written in my daily medical records.

    I can say that Ativan is more fast acting than Klonopin. Klonopin takes longer to work, but remains in your system for 8-12 hours.

    As for your Ativan dose, .5mg is very low. The average dose of Ativan is 1-6mg.

    I can see why your pdoc wants to raise Lamictal to 200mg since that is the maximum therapeutic dose. You may find that increasing your dose from 150mg to 200mg is effective in stabilizing your moods.

    It isn't uncommon to add a small dose of Lithium to a mood stabilizer if needed. This is what my pdoc wanted to do in my case if my Prozac did not help improve my depression. Prozac took 8 weeks to start working, but now that I'm doing better, I don't see any reason to add Lithium.

    If I were you, I'd give the increased dose of Lamictal a try and if that doesn't help, try adding Lithium.

    By the way, how has your sleep been lately? It's also possible that lack of sleep could be making you feel tired.

    I hope one of the alternatives your pdoc suggested helps.
    __________________
    Atypical Bipolar I Disorder with Rapid Cycling
    Meds:
    Depakote 1500mg
    Prozac 40mg
    Risperdal 1mg titrating to 6mg/day
    Klonopin .5mg (2x/day)
    Trazodone 100mg or 200mg PRN

    Last edited by dreams in neon; 06-25-2009 at 08:42 AM.

     
    Old 06-25-2009, 11:11 AM   #3
    Llama
    Senior Veteran
    (female)
     
    Llama's Avatar
     
    Join Date: Dec 2004
    Posts: 1,230
    Llama HB User
    Re: Pdoc increasing lamictal

    Ativan does not stay in one's system as long as the other benzo's do. That is what I was told. I asked to be put back on klonopin because it lasts longer but then they said it was making me too tired (which I don't believe it was) and put me on ativan again. Oh well.

    And I do believe you will find that the increased lamictal will help you. If not, as your pdoc said, he will add lithium to help out even more.
    __________________
    Current Meds:
    Abilify 30mg
    Lamictal 200mg
    Wellbutrin xl 450mg
    Lexapro 10mg
    Ativan 0.5mg, then 1mg at bedtime

     
    Old 06-25-2009, 08:48 PM   #4
    Elf_Ears
    Senior Member
    (female)
     
    Elf_Ears's Avatar
     
    Join Date: Aug 2007
    Location: USA
    Posts: 112
    Elf_Ears HB User
    Re: Pdoc increasing lamictal

    Dreams, my pdoc said just what you did about 200mg being what the maker recommends for being therapeutic. I couldn't remember how he put it, but you joggled my mind.

    Llama, I see you're on 200mg lamictal. Is it working for you? I'm glad the ativan isn't in me for long. So far, I usually only need something to calm me for a few hours at my worst.

    Dreams, I had to laugh at what you said: "By the way, how has your sleep been lately? It's also possible that lack of sleep could be making you feel tired." In the bipolar world, we're so accustomed to mania and it's lovely insomniac ways. And oversleeping is a depression symptom. So, the idea of being tired, truly from lack of sleep, isn't thought of right away. But I think that's what it is. I'm just cracking up over the way we think. Know what I mean? BP is such of big part of who we are.
    __________________
    Bipolar II, dx in 2008 in my late 30's
    900mg lithium
    ativan as needed

     
    Old 06-25-2009, 08:52 PM   #5
    Llama
    Senior Veteran
    (female)
     
    Llama's Avatar
     
    Join Date: Dec 2004
    Posts: 1,230
    Llama HB User
    Re: Pdoc increasing lamictal

    I'm cracking up too! It's funny how we think sometimes. You are so right!

    Yes, the lamictal is working for me. I've been on that dose of it for 3 years. I hope it works for you too!
    __________________
    Current Meds:
    Abilify 30mg
    Lamictal 200mg
    Wellbutrin xl 450mg
    Lexapro 10mg
    Ativan 0.5mg, then 1mg at bedtime

     
    Old 06-25-2009, 09:24 PM   #6
    dreams in neon
    Senior Veteran
    (female)
     
    dreams in neon's Avatar
     
    Join Date: Oct 2008
    Location: WI
    Posts: 4,171
    dreams in neon HB Userdreams in neon HB User
    Re: Pdoc increasing lamictal

    Quote:
    Originally Posted by Elf_Ears View Post
    Dreams, my pdoc said just what you did about 200mg being what the maker recommends for being therapeutic. I couldn't remember how he put it, but you joggled my mind.

    Llama, I see you're on 200mg lamictal. Is it working for you? I'm glad the ativan isn't in me for long. So far, I usually only need something to calm me for a few hours at my worst.

    Dreams, I had to laugh at what you said: "By the way, how has your sleep been lately? It's also possible that lack of sleep could be making you feel tired." In the bipolar world, we're so accustomed to mania and it's lovely insomniac ways. And oversleeping is a depression symptom. So, the idea of being tired, truly from lack of sleep, isn't thought of right away. But I think that's what it is. I'm just cracking up over the way we think. Know what I mean? BP is such of big part of who we are.
    Elf,

    I'm LOL at your post too! You are so right and I couldn't agree more!

    Sometimes we become so focused on what makes sense to us (i.e. mania = lack of sleep) that we don't think about other possibilities (lack of sleep = feeling tired).

    If only bipolar were easier to figure out!
    __________________
    Atypical Bipolar I Disorder with Rapid Cycling
    Meds:
    Depakote 1500mg
    Prozac 40mg
    Risperdal 1mg titrating to 6mg/day
    Klonopin .5mg (2x/day)
    Trazodone 100mg or 200mg PRN

    Last edited by dreams in neon; 06-25-2009 at 09:25 PM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    I've Been Fired By My Pdoc dreams in neon Bipolar Disorder 159 03-28-2009 05:15 PM
    pdoc told me to go cold turkey with my meds!! a new me? Bipolar Disorder 6 02-28-2007 03:12 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:58 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!